Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 21, 2016, 2:37 PM EDT for 37 counties in Indiana. It took effect at Oct 22, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 2:37 PM EDT (18:37 UTC)
- In effect from
- Oct 22, 2016, 2:00 AM EDT
- Expired
- Oct 22, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 37 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS73 KIND 211837 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EDT FRI OCT 21 2016 ...FROST ADVISORY EARLY SATURDAY MORNING... INZ021-028>031-035>046-048-049-051>057-060>065-068>072-220245- /O.NEW.KIND.FR.Y.0007.161022T0600Z-161022T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 237 PM EDT FRI OCT 21 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. CLEAR SKIES AND LIGHT WINDS ALONG WITH LOW TEMPERTAURES EXPECTED IN THE MIDDLE 30S WILL PROVIDE IDEAL CONDITIONS FOR FROST FORMATION. * TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S. * IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE POSSIBLE TO SENSITIVE VEGITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PUMA
5 follow-up statements
140 WWUS73 KIND 220142 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 942 PM EDT FRI OCT 21 2016 ...FROST ADVISORY EARLY SATURDAY MORNING... INZ021-028>031-035>046-048-049-051>057-060>065-068>072-220945- /O.CON.KIND.FR.Y.0007.161022T0600Z-161022T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 942 PM EDT FRI OCT 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S. * IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE POSSIBLE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
841 WWUS73 KIND 220733 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT SAT OCT 22 2016 ...FROST ADVISORY IN EFFECT EARLY THIS MORNING... INZ021-028>031-035>046-048-049-051>057-060>065-068>072-221200- /O.CON.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 333 AM EDT SAT OCT 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S. * IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE POSSIBLE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
611 WWUS73 KIND 220756 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 AM EDT SAT OCT 22 2016 ...FROST ADVISORY IN EFFECT FOR PARTS OF CENTRAL INDIANA EARLY THIS MORNING... INZ021-031-038-040>042-049-220900- /O.CAN.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/ CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 356 AM EDT SAT OCT 22 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. LINGERING CLOUD COVER IS EXPECTED TO PREVENT WIDESPREAD FROST FROM DEVELOPING EARLY THIS MORNING. $$ INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221200- /O.CON.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...BEDFORD...SEYMOUR 356 AM EDT SAT OCT 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S. * IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE POSSIBLE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
202 WWUS73 KIND 221027 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 AM EDT SAT OCT 22 2016 ...FROST ADVISORY IN EFFECT FOR PARTS OF CENTRAL INDIANA EARLY THIS MORNING... INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221300- /O.EXT.KIND.FR.Y.0007.000000T0000Z-161022T1300Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...BEDFORD...SEYMOUR 627 AM EDT SAT OCT 22 2016 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S. * IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE POSSIBLE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
301 WWUS73 KIND 221257 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 857 AM EDT SAT OCT 22 2016 INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221400- /O.EXP.KIND.FR.Y.0007.000000T0000Z-161022T1300Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...BEDFORD...SEYMOUR 857 AM EDT SAT OCT 22 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM THIS MORNING ENDING THE FROST THREAT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:19 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 21, 2:19 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 219 PM EDT Fri Oct 21 2016 .UPDATE... The LONG TERM section has been updated below. && .SYNOPSIS... Issued at 211 PM EDT Fri Oct 21 2016 Classic Fall weather is expected this weekend with dry weather and Seasonal temperatures. High pressure over the plains states will build across Indiana tonight...providing clear skies and some morning frost in rural areas. The High will continue to dominate Indiana's weather into early next week. This will result in dry conditions along with slightly warmer temperatures through the weekend. && .NEAR TERM /Tonight/... Issued at 211 PM EDT Fri Oct 21 2016 Surface analysis early this afternoon shows high pressure over the Central Plains. Low pressure was found over eastern Pennsylvania. This was resulting in a strong NW flow across Central Indiana of cool Canadian Air. Satellite Images show some lake cloud streaming off Lake Michigan and some Diurnal cu within the broad and relatively weak cyclonic flow. Diurnal Cu is expected to dissipate with loss of heating overnight as ridging and high pressure to the west builds across the region. Forecast soundings and Time height sections remain quite dry...thus clear skies will be expected along with Ideal fall radiational cooling conditions. With dew points poised to fall to the mid to low 30s...Frost will be possible across the forecast area...particularly across the rural areas. Where lows in the middle 30s will be reached. Thus will air for clear skies tonight along with a frost advisory for pretty much all of Central Indiana. Will exclude Indy metro as Urban Heat Island effects should keep temps slightly warmer...preventing frost. && .SHORT TERM /Saturday through Monday/... Issued at 211 PM EDT Fri Oct 21 2016 Quiet Weather expected this period as Strong high pressure over the central Plains is expected to build eastward across the Indiana. NAM and GFS suggest that strong ridging will build across the region. Forecast soundings show a dry column across the area with strong subsidence in place. Convective temperatures look to be unable to be reached each day. Thus will aim for Mostly sunny days and Mostly clear nights. As the upper ridge drifts east of Indiana On saturday and Sunday...models suggest return lower level flow developing along with warm air advection. This will allow temps to climb a bit each day Saturday and Sunday. GFS suggests a weak Short wave pushing through the great lakes on Sunday night and Monday. Best forcing remains well north of Central Indiana...and forecast soundings never respond with Saturation as moisture is limited. As the system passes...a weak cold front pushes across Indiana and surface flow becomes northerly. Thus will allow temps to cool off again for the start of the next work week. && .LONG TERM /Monday Night Through Friday/... Issued at 219 PM EDT Fri Oct 21 2016 Models are close enough that the SuperBlend initialization was accepted. An upper trough and surface low pressure system will bring a chance for showers to the area mid week. Models then differ on the strength and speed of the next system to impact on Friday. With uncertainty high that far out, left the initialization alone. Temperatures will be near average. && .AVIATION (Discussion for the 211800Z TAF Issuance)... Issued at 1237 PM EDT Fri Oct 21 2016 VFR conditions expected through the period. Lake effect band of clouds will move across most sites early in the TAF period, but ceilings will remain VFR. Band will shift east of the sites during the evening, leaving behind just scattered clouds. A dry atmosphere will then keep VFR conditions through Saturday. Cannot rule out a few wind gusts near 20kt this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....50 AVIATION...50
Hazardous weather outlook, Oct 21, 4:30 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT FRI OCT 21 2016 INZ021-028>031-035>049-051>057-060>065-067>072-221000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 430 AM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: LINGERING RAIN OVER EASTERN INDIANA WILL END THIS MORNING AS AN UPPER LEVEL WEATHER DISTURBANCE MOVES OFF TO THE EAST. PATCHY LIGHT FROST IS POSSIBLE DURING THE PRE DAWN HOURS OF SATURDAY...MAINLY OVER WESTERN INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE IS EXPECTED ACROSS THE AREA INTO EARLY NEXT WEEK. A FRONTAL SYSTEM MAY AFFECT THE AREA TOWARDS THE MIDDLE OF NEXT WEEK...WITH THE POTENTIAL FOR SHOWER ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 11:28 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.